Alert archive / Iowa / Tornado Warnings in 2024

Tornado Warning 44, NWS Des Moines, IA

May 21, 20246 counties in Iowa

NWS Des Moines, IA issued this tornado warning at May 21, 2024, 3:58 PM CDT for 6 counties in Iowa. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2024, 3:58 PM CDT (20:58 UTC)
Expired
May 21, 2024, 4:45 PM CDT
In force
47 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Clarke County, IA, Decatur County, IA, Lucas County, IA, Ringgold County, IA, Union County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 101 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 1:14 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.0 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2024-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2024-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 562 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1197 J/kg
Mixed-layer CIN
-325 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
562 m²/s²
0-3 km storm-relative helicity
663 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

945 
WFUS53 KDMX 212058
TORDMX
IAC039-053-117-159-175-181-212145-
/O.NEW.KDMX.TO.W.0044.240521T2058Z-240521T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Des Moines IA
358 PM CDT Tue May 21 2024

The National Weather Service in Des Moines  has issued a

* Tornado Warning for...
  West central Lucas County in south central Iowa...
  Northwestern Decatur County in south central Iowa...
  Southeastern Union County in south central Iowa...
  Eastern Ringgold County in south central Iowa...
  Clarke County in south central Iowa...
  Southern Warren County in south central Iowa...

* Until 445 PM CDT.

* At 357 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Mt Ayr Municipal Airport, or 5 miles southeast of
  Mount Ayr, moving northeast at 50 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Kellerton around 405 PM CDT.
  Grand River and Beaconsfield around 410 PM CDT.
  Van Wert around 425 PM CDT.
  Osceola and Weldon around 430 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Weldon, Ellston, Tingley, Beaconsfield, Kellerton, Grand River,
Woodburn, and Van Wert.

This includes Interstate 35 between mile markers 16 and 41.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4060 9415 4082 9425 4119 9369 4099 9344
TIME...MOT...LOC 2057Z 226DEG 44KT 4065 9418 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Curtis
1 follow-up statement
080 
WWUS53 KDMX 212116
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
416 PM CDT Tue May 21 2024

IAC039-053-117-159-175-181-212145-
/O.CON.KDMX.TO.W.0044.000000T0000Z-240521T2145Z/
Lucas IA-Decatur IA-Union IA-Ringgold IA-Clarke IA-Warren IA-
416 PM CDT Tue May 21 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR WESTERN
LUCAS...NORTHWESTERN DECATUR...SOUTHEASTERN UNION...NORTHEASTERN
RINGGOLD...CLARKE AND SOUTHERN WARREN COUNTIES...

At 416 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Grand River, or 11 miles northwest of Leon, moving
northeast at 50 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Osceola around 430 PM CDT.
  Woodburn around 440 PM CDT.

Other locations impacted by this tornadic thunderstorm include Grand
River, Ellston, Beaconsfield, Woodburn, and Tingley.

This includes Interstate 35 between mile markers 26 and 40.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4075 9405 4085 9419 4119 9369 4106 9352
TIME...MOT...LOC 2116Z 226DEG 44KT 4081 9395 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Curtis

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at May 21, 1:42 PM CDT, 2 hours 16 minutes earlier. Its key messages:

  • Take action for ALL weather warnings this afternoon with tornadoes, damaging wind gusts, and large hail all possible
  • Renewed or prolonged flooding possible with rain that falls this afternoon with rivers rising
Area forecast discussion, May 21, 1:42 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
142 PM CDT Tue May 21 2024

.KEY MESSAGES...
- Take action for ALL weather warnings this afternoon with
  tornadoes, damaging wind gusts, and large hail all possible
- Renewed or prolonged flooding possible with rain that falls
  this afternoon with rivers rising

&&

.DISCUSSION...
Issued at 142 PM CDT Tue May 21 2024

Already one round of heavy rainfall moved through the state last
night with 3 to 5 inches of rainfall in some areas with isolated
higher amounts that led to flash flooding. Severe storms also moved
over southern and parts of central Iowa in the morning hours. As a
shortwave trough lifts northeastward and negatively tilts this
afternoon, latest Warn on Forecast System (WoFS) is showing
good airmass recovery with dewpoints rising 5 or so degrees
ahead of a surface triple point. Low level kinematics are
already strong and mid-levels are increasing as well. As the
airmass recovers, WoFS shows strong instability with MLCAPE
growing above 1500 J/kg and very favorable 0-500m and 0-1km SRH
ahead of it as well. Hodographs show a bit more linear
depiction, but initially they may be able to remain curved in
the low levels. Therefore, concern and confidence remain high of
rotating storms capable of tornadoes, including a few strong
given the Particularly Dangerous Situation Tornado Watch issued
earlier, damaging wind gusts including the potential of a few
intense wind gusts (greater than 75 mph), and large hail larger
than golf ball size. The hail size can be greater with rotating
storms as hailstones recycle in the updraft. Rainfall with
these storms of 1 to 2 inches will be possible and could cause
new flash flooding or prolong or renew flooding with rivers
rising as well from the recent and future rainfall. Storms will
move quickly through our area this afternoon and be largely east
of a Waterloo to Ottumwa line by around 7pm

As we move into this evening, we will enter a several day period of
drier conditions, which will be welcome for saturated soils and
swollen streams. While river flooding will be peaking mid to
late this week, no substantial rainfall is forecast until
Thursday night into Friday. This is when the next shortwave
trough will approach and pass north of the region and bring
thunderstorms through the state. The timing may mitigate a wider
severe risk, but instability and shear may be sufficient for a
few strong to severe storms.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1235 PM CDT Tue May 21 2024

Main concern is severe thunderstorms that may have large hail
and damaging wind gusts this afternoon. TEMPO lines are for best
timing of storms with impacts that may need more limited as the
storms move through than currently shown. Winds are gusty from
the southeast early this afternoon, but will stay gusty as they
become from the northwest behind the storms. A return to VFR
conditions is forecast into tonight.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 PM CDT this evening for IAZ004>007-015>017-
023>028-033>039-044>050-057>062-070>075-081>083-092.

&&

DISCUSSION...Ansorge
AVIATION...Ansorge
Hazardous weather outlook, May 21, 2:15 PM CDT, 1 hour 43 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
215 PM CDT Tue May 21 2024

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-221915-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
215 PM CDT Tue May 21 2024

This Hazardous Weather Outlook is for portions of central Iowa,
north central Iowa, northeast Iowa, northwest Iowa, south central
Iowa, southeast Iowa, southwest Iowa, and west central Iowa.

.DAY ONE...This Afternoon and Tonight

A cold front that will be moving eastward across the state of Iowa
to generate a line of strong-severe storms during the afternoon
and evening hours with tornadoes, damaging winds, flash flooding,
and large hail all possible with the strongest storms. The worst
of the storms will be primarily during the 3 pm to 9 pm timeframe.
Winds could gust over 40 mph at times this evening as the storms
move off to the east.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Additional thunderstorm chances return at times Friday and
through the weekend. The severe weather potential for these days
will be better determined in the coming days.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Local storm report, May 21, 3:42 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
342 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     Tornado          1 ENE Carbon            41.05N 94.81W
05/21/2024                   Adams              IA   Public

            Social media report of tornado damage,
            windmill knocked down and on fire.

&&

AB
Local storm report, May 21, 3:48 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
348 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     Hail             1 N Creston             41.07N 94.37W
05/21/2024  M0.50 Inch       Union              IA   Public

&&

MP
Local storm report, May 21, 3:49 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
349 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     Tornado          Greenfield              41.31N 94.46W
05/21/2024                   Adair              IA   Emergency Mngr

            Damage in Greenfield.

&&
Local storm report, May 21, 3:51 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
351 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     Tstm Wnd Dmg     3 N Williamson          41.13N 93.26W
05/21/2024                   Lucas              IA   Storm Chaser

            Damage reported Vehicles flipped, windmills
            on ground. 1 windmill on fire.

&&
Local storm report, May 21, 3:53 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
353 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     Funnel Cloud     2 WSW Callender         42.35N 94.34W
05/21/2024                   Webster            IA   Trained Spotter

&&

MP
Local storm report, May 21, 3:56 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
356 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     Hail             2 N Woden               43.26N 93.91W
05/21/2024  M0.50 Inch       Winnebago          IA   Trained Spotter

            pea-marble sized hail. Strong winds.

&&

MP

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:25 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXPalo Alto, Pocahontas50 min
May 20, 8:48 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago42 min
May 20, 9:12 PM CDTRiver Flood WatchDMXBlack Hawk24 hr
May 20, 9:13 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXHumboldt, Kossuth, Palo Alto, Pocahontas37 min
May 20, 9:30 PM CDTSevere Thunderstorm WarningDMXHancock, Winnebago, Worth22 min
May 20, 10:20 PM CDTSpecial Weather StatementDMXHancock25 min
May 20, 10:35 PM CDTSevere Thunderstorm WarningDMXKossuth25 min
May 20, 10:40 PM CDTSpecial Weather StatementDMXPalo Alto, Pocahontas35 min
May 20, 11:02 PM CDTSevere Thunderstorm WarningDMXPalo Alto, Pocahontas28 min
May 20, 11:16 PM CDTFlash Flood WarningDMXHancock, Kossuth, Winnebago6 hr
May 20, 11:30 PM CDTSpecial Weather StatementDMXCarroll30 min
May 20, 11:34 PM CDTSpecial Weather StatementDMXGuthrie26 min
May 20, 11:58 PM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Carroll, Dallas, Greene, Guthrie and 2 more36 min
May 21, 12:06 AM CDTSpecial Weather StatementDMXPocahontas24 min
May 21, 12:10 AM CDTSpecial Weather StatementDMXHancock35 min
May 21, 1:09 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford66 min
May 21, 1:20 AM CDTSevere Thunderstorm WarningDMXJasper, Polk40 min
May 21, 2:15 AM CDTSpecial Weather StatementDMXAudubon, Guthrie60 min
May 21, 2:32 AM CDTSpecial Weather StatementDMXBlack Hawk, Tama28 min
May 21, 2:38 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Butler, Grundy, Hardin37 min
May 21, 2:56 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler49 min
May 21, 3:09 AM CDTFlash Flood WarningDMXButler, Franklin, Grundy, Hardin, Wright8 hr
May 21, 3:22 AM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac38 min
May 21, 3:26 AM CDTFlash Flood WarningDMXAdair, Audubon, Cass, Guthrie8 hr
May 21, 4:12 AM CDTSpecial Weather StatementDMXPolk33 min
May 21, 4:22 AM CDTFlash Flood WarningDMXBoone, Dallas, Greene, Guthrie, Jasper, Marshall and 2 more7 hr
May 21, 5:09 AM CDTAreal Flood WarningDMXHancock, Kossuth, Winnebago14 hr
May 21, 5:25 AM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama50 min
May 21, 5:51 AM CDTSevere Thunderstorm WarningDMXJasper, Poweshiek, Tama39 min
May 21, 6:18 AM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama42 min
May 21, 6:26 AM CDTFlash Flood WarningDMXJasper, Marshall, Poweshiek, Tama5 hr
May 21, 6:28 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXCarroll, Crawford, Sac47 min
May 21, 6:51 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Cass, Crawford, Guthrie54 min
May 21, 7:07 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXCass23 min
May 21, 7:24 AM CDTTornado WarningDMXAdair, Cass36 min
May 21, 7:29 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXAdair, Audubon, Cass, Guthrie46 min
May 21, 7:35 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Taylor40 min
May 21, 8:05 AM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison55 min
May 21, 8:41 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXDallas, Madison, Polk, Warren64 min
May 21, 8:57 AM CDTFlash Flood WarningDMXBlack Hawk, Bremer, Grundy, Hardin, Marshall, Tama2 hr
May 21, 9:26 AM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Marshall, Polk, Poweshiek and 2 more64 min
May 21, 10:09 AM CDTRiver Flood WarningDMXCass15 hr
May 21, 11:14 AM CDTRiver Flood WatchDMXPolk4 days
May 21, 11:14 AM CDTRiver Flood WatchDMXWebster9 hr
May 21, 11:14 AM CDTRiver Flood WatchDMXPolk5 days
May 21, 11:14 AM CDTRiver Flood WatchDMXDallas, Greene4 days
May 21, 11:14 AM CDTRiver Flood WatchDMXBoone, Hamilton, Webster47 hr
May 21, 11:14 AM CDTRiver Flood WarningDMXTama8 days
May 21, 11:14 AM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek46 min
May 21, 11:16 AM CDTAreal Flood WarningDMXBlack Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 6 more24 hr
May 21, 11:54 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXPoweshiek21 min
May 21, 1:38 PM CDTSevere Thunderstorm WarningDMXCrawford52 min
May 21, 2:18 PM CDTSevere Thunderstorm WarningDMXSac29 min
May 21, 2:28 PM CDTSevere Thunderstorm WarningDMXAdams, Audubon, Cass62 min
May 21, 2:30 PM CDTSevere Thunderstorm WarningDMXAudubon, Calhoun, Carroll, Crawford, Sac45 min
May 21, 2:52 PM CDTTornado WarningDMXAdams, Cass18 min
May 21, 2:55 PM CDTTornado WarningDMXAdair, Adams, Cass, Union50 min
May 21, 2:57 PM CDTFlash Flood WarningDMXAdair, Audubon, Carroll, Cass, Crawford, Greene and 1 more6 hr
May 21, 3:07 PM CDTTornado WarningDMXAdair, Adams, Madison, Taylor, Union53 min
May 21, 3:11 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXAudubon, Boone, Calhoun, Carroll, Greene, Guthrie and 1 more49 min
May 21, 3:13 PM CDTTornado WarningDMXAudubon, Cass, Greene, Guthrie22 min
May 21, 3:20 PM CDTRiver Flood WarningDMXPolk7 hr
May 21, 3:26 PM CDTRiver Flood WarningDMXPolk4 days
May 21, 3:26 PM CDTRiver Flood WarningDMXPolk4 days
May 21, 3:26 PM CDTTornado Warning Tornado observedDMXAdair, Adams, Madison, Union49 min
May 21, 3:31 PM CDTSevere Thunderstorm Warning Destructive damage threatDMXBoone, Greene, Hamilton, Webster, Wright44 min
May 21, 3:33 PM CDTTornado WarningDMXRinggold, Taylor, Union42 min
May 21, 3:35 PM CDTTornado Warning Tornado observedConsiderable damage threatDMXAdair, Dallas, Guthrie, Madison40 min
May 21, 3:40 PM CDTTornado Warning Tornado observedDMXAdair, Adams, Dallas, Madison, Ringgold, Union50 min
May 21, 3:55 PM CDTTornado WarningDMXClarke, Madison, Ringgold, Union, Warren50 min
May 21, 4:01 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Guthrie, Hamilton, Webster44 min
May 21, 4:03 PM CDTTornado WarningDMXBoone, Hamilton, Webster42 min
May 21, 4:11 PM CDTSevere Thunderstorm WarningDMXBoone, Clarke, Dallas, Decatur, Lucas, Madison and 4 more64 min
May 21, 4:11 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago, Worth49 min
May 21, 4:15 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Worth, Wright45 min
May 21, 4:19 PM CDTTornado WarningDMXBoone, Dallas, Polk, Story41 min
May 21, 4:25 PM CDTSevere Thunderstorm WarningDMXBoone, Franklin, Grundy, Hamilton, Hardin, Marshall and 2 more50 min
May 21, 4:30 PM CDTTornado WarningDMXJasper, Madison, Polk, Warren45 min
May 21, 4:43 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Jasper, Marion, Marshall, Polk and 2 more47 min
May 21, 4:46 PM CDTTornado WarningDMXFranklin, Grundy, Hamilton, Hardin17 min

Nearby

Tornado Warnings in Iowa, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.